MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC POP-ON M 30BX

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC POP-ON M 30BX
Model Number 32302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Rash (2033); Swelling (2091); Reaction (2414)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced an allergic skin reaction on his penis.Per additional information from (b)(4) via email (b)(6) 2019; after use of the mec sheaths, the patient noticed a burning sensation on the penile skin, causing swelling and redness.This later turned into red and spotty bubbles.The patient visited the urologist and was tested for a fungal infection, which was negative.The doctor prescribed an anti-fungal ointment and recommended chamomile baths to clear the rash reaction.The patient has since discontinued use of the mec sheaths.The patient used the sheaths for 7 months before prior to this event.Per additional information from (b)(4) via email (b)(6) 2019; as of (b)(6) 2019 the patients skin has healed and the patient has resumed using the mec sheaths with no issues.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Event or Problem Description
It was reported that the patient experienced an allergic skin reaction on his penis.Per additional information from the ibc via email (b)(6)2019 ; after use of the mec sheaths, the patient noticed a burning sensation on the penile skin, causing swelling and redness.This later turned into red and spotty bubbles.The patient visited the urologist and was tested for a fungal infection, which was negative.The doctor prescribed an anti-fungal ointment and recommended chamomile baths to clear the rash reaction.The patient has since discontinued use of the mec sheaths.The patient used the sheaths for 7 months before prior to this event.Per additional information from the ibc via email(b)(6)2019 ; as of(b)(6)2019 the patients skin has healed and the patient has resumed using the mec sheaths with no issues.

Brand Name
ROCHESTER MEC POP-ON M 30BX
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8410118
Report Number1018233-2019-01240
Device Sequence Number10860238
Product Code NNX
UDI-Device Identifier00801741070549
UDI-Public(01)00801741070549
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/28/2023
Device Model Number32302
Device Catalogue Number32302
Device Lot NumberJUCS0037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;